Laxatives while taking metformin

Patient : Im taking Metformin, and I now am very constipated. Is it ok to take a laxative while using this medication?
Symptoms:  Abdominal discomfort/pain, constipation
Doctor :   Hello. Welcome to Ask The Doctor. I understand your concern. You probably are suffering from Chronic Constipation. I would advise you following: 1. To get a thyroid function test done as hypothyroidism might be the cause for the constipation that you are having. 2. To take Laxative like Lactulose in night (Sugar-free variant) 3. To increase fiber in the diet. In case you have already taken Lactulose and still not passing the stools, then macrogol (polyethylene glycol) sachets help a lot. Share my opinion with your Doctor. I hope it helps. Stay Healthy

Related Q&A

Q: My 68 year old father has been diagnosed with an unknown virus. Prior to this diagnosis, he was generally healthy, wi...

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon

IMAGES ON ASK THE DOCTOR


CNN
BBC
MSNBC
CBS
abcNews
FoxNews